MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490305-21
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi), has not received the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that after an ion endobronchial lung biopsy procedure, the customer stated that a small metal piece was found in the bottom of a tray.The customer reported to be unsure if it had broken off the catheter or the vision probe.It was indicated that the procedure was completed with no reported patient harm, adverse outcome, injury or procedural delay.No fragment fell into the patient.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: nurse was only made aware of the small piece of metal in the tray once the operating lists was finished and sterile services received the tray for reprocessing.The instruments have been inspected, and it could not be seen any place the metal had come from.Nurse contacted the physician and she said that did not notice anything of concern and was not aware that a piece of metal had been found.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The full articulating catheter was analyzed and found with no external/physical damage.The catheters housing, tool channel, sensor connector, all input disk (no friction), shaft collar, and distal tip ring were all intact.No rattling noise was observed inside the catheter housing when manually shaken.No missing material or component was observed.The reported/mentioned small metal piece by the customer found in the tray was not returned with the catheter.The catheter passed all continuity test during in-house testing.Performed electrical continuity, full continuity leakage test, od leakage test and id continuity leakage test with no failures.The continuity full leak test was performed twice and passed on both attempts.The catheter passed air leak test twice in-house with no streaming bubbles observed.The fiber was inspected using the exfo scope, fibers appeared smooth, no signs of damage after second wet cleaning.The catheter was fully functional.No product issue was found.The complaint regarding a small metal piece was found in the bottom of the tray was not confirmed by failure analysis.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24299549
Report Number2955842-2026-03737
Device Sequence Number10153995
Product Code EOQ
UDI-Device Identifier00886874124796
UDI-Public(01)00886874124796(11)251009(10)M12251013
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490305-21
Device Catalogue Number490305
Device Lot NumberM12251013 0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM.
Patient SexUnknown